Alert archive / Georgia / Small Craft Advisories in 2011
Small Craft Advisory 41, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jun 23, 2011, 9:33 AM EDT. It took effect at Jun 23, 2011, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 9:33 AM EDT (13:33 UTC)
- In effect from
- Jun 23, 2011, 2:00 PM EDT
- Expired
- Jun 23, 2011, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
723 WHUS72 KCHS 231333 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 933 AM EDT THU JUN 23 2011 AMZ330-232145- /O.NEW.KCHS.SC.Y.0041.110623T1800Z-110624T0000Z/ CHARLESTON HARBOR- 933 AM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ354-374-231800- /O.NEW.KCHS.MS.Y.0004.110623T1333Z-110623T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 933 AM EDT THU JUN 23 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A DENSE SMOKE ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * DENSE SMOKE: DENSE SMOKE WILL CONTINUE ACROSS THE COASTAL WATERS OF NORTH COASTAL GEORGIA EXTENDING OUT TO 60 NM THROUGH EARLY AFTERNOON. * IMPACTS: VISIBILITIES OF 1/2 NM OR LESS CAN BE EXPECTED AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE SMOKE ADVISORY MEANS FIRES WILL CREATE SMOKE...LIMITING VISIBILITIES. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. USE FOG HORNS TO SIGNAL YOUR LOCATION IF NECESSARY. && $$
2 follow-up statements
822 WHUS72 KCHS 231633 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1233 PM EDT THU JUN 23 2011 AMZ354-374-231745- /O.CAN.KCHS.MS.Y.0004.000000T0000Z-110623T1800Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1233 PM EDT THU JUN 23 2011 ...DENSE SMOKE ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE DENSE SMOKE ADVISORY. $$ AMZ330-240000- /O.CON.KCHS.SC.Y.0041.110623T1800Z-110624T0000Z/ CHARLESTON HARBOR- 1233 PM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
808 WHUS72 KCHS 231927 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT THU JUN 23 2011 AMZ330-240000- /O.CON.KCHS.SC.Y.0041.000000T0000Z-110624T0000Z/ CHARLESTON HARBOR- 327 PM EDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 7:48 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 23, 7:48 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
748 AM EDT THU JUN 23 2011
.SYNOPSIS...
THE REGION WILL REMAIN BETWEEN ATLANTIC HIGH PRESSURE AND AN
INLAND TROUGH OF LOW PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE SOME TWEAKS TO THE GRIDDED FORECAST BUT OVERALL NO MAJOR
CHANGES WITH THE 730 AM UPDATE.
ANOTHER WELL ABOVE NORMAL DAY AS FAR AS TEMPERATURES ARE
CONCERNED. UPPER- LEVEL HIGH PRESSURE CENTERED SOUTH OF THE AREA
WILL WEAKEN AS AN UPPER TROUGH OF LOW PRESSURE MOVES EAST FROM THE
MISSISSIPPI VALLEY REGION EXTENDING INTO THE NORTHWESTERN GULF OF
MEXICO. PLENTY OF CONVECTION EXPECTED TO BE ONGOING WELL WEST OF
THE AREA IN THE MORNING AHEAD OF A SURFACE COLD/STATIONARY FRONT.
AS THIS ACTIVITY PROGRESSES EAST AND COMBINES WITH ACTIVITY FIRING
ALONG THE ATLANTIC SEA BREEZE...FEEL THERE IS A PRETTY GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON.
OFFSHORE FLOW AHEAD OF A LEE-SIDE TROUGH OF LOW PRESSURE
INLAND...ALONG WITH A GOOD AMOUNT OF INSOLATION...SHOULD BOOST
TEMPERATURES INTO THE MID TO UPPER 90S. DEWPOINTS AROUND 70 INLAND
AND LOWER TO MID 70S CLOSER TO THE COAST DURING PEAK HEATING
SHOULD PUSH HEAT INDICES TO AT LEAST 100 DEGREES FOR MOST
LOCALES...EVEN ABOVE 105 DEGREES ACROSS THE CHARLESTON TRI-COUNTY
AREA AND DOWN THE SC COAST TOWARD BEAUFORT. THUS...HAVE RAISED A
HEAT ADVISORY FOR THESE LOCALES. COULD EVEN SEE SOME HEAT INDICES
EXCEED 105 DEGREES FARTHER SOUTH INTO NORTH COASTAL GEORGIA BUT
CONFIDENCE IS LOWER HERE SO NO ADVISORY NEEDED AT THIS POINT.
WILL CONTINUE TO DEAL WITH SMOKE FROM THE GA/FL WILDFIRES.
VISIBILITIES SHOULD IMPROVE AFTER SUNRISE BUT COULD LOWER AGAIN
NEAR THE COAST LATE BEHIND THE SEA BREEZE AS IT PUSHES INLAND.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
TONIGHT...CONVECTION SHOULD LINGER INTO THE EVENING...AND POSSIBLY
LONGER NEAR THE COAST...UNTIL THE DEEPER MOISTURE SHIFTS OFFSHORE.
LOWS WILL REMAIN ABOVE NORMAL...IN THE LOWER TO MID 70S INLAND.
FRIDAY THROUGH SUNDAY...RAIN CHANCES FRIDAY THROUGH SATURDAY ARE
QUESTIONABLE DUE TO A SHORTWAVE PUSHING OFF THE COAST FRIDAY
MORNING AND CONSIDERABLE NEGATIVE VORTICITY ADVECTION IN ITS WAKE.
ADDITIONALLY...850 MB FLOW WILL BE OUT OF THE WEST AT ABOUT 20 KT
TO START THE PERIOD...SLOWING TO AROUND 10 KT LATE SATURDAY. THIS
IS CERTAINLY NOT A CONDUCIVE PATTERN FOR WIDESPREAD SHOWERS AND
THUNDERSTORMS. WE PARED POPS BACK TO SLIGHT CHANCE AND ONLY IN THE
FAVORED SEABREEZE CORRIDOR. THE 500 MB FLOW TURNS MORE NORTH-
NORTHWESTERLY ON SUNDAY WHICH IS A BIT MORE FAVORABLE FOR
SHORTWAVE ENERGY TO DRIVE CONVECTIVE CLUSTERS INTO THE REGION FROM
THE NW DURING THE DAY. HOWEVER THERE IS LITTLE TO HANG ONE/S HAT
ON AT THIS POINT SO WE ARE ONLY CARRYING SLIGHT CHANCE POPS. HIGH
TEMPS WILL REMAIN IN THE LOWER TO MIDDLE 90S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
BERMUDA HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE
DURING THE PERIOD. ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE EACH DAY...PRIMARILY ALONG THE
SEABREEZE AS IT SLOWLY MARCHES INLAND. TEMPS WILL REMAIN ABOVE
NORMAL BUT MAINLY IN THE LOW TO MID 90S.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
OCCASIONAL MVFR VSBYS WILL IMPACT THE TERMINALS THIS MORNING FROM
THE SMOKE ORIGINATING FROM THE LARGE WILDFIRES IN GA AND
FL...ESPECIALLY AT KSAV. OTHERWISE...LATE AFTERNOON/EARLY EVE
CONVECTION COULD IMPACT THE TERMS. CB GROUPS WILL HANDLE THIS
THREAT FOR NOW AS TIMING/LOCATION OF SHOWERS AND TSTMS ARE A BIT
UNCERTAIN. WINDS WILL BE GUSTY AT TIMES THIS AFTERNOON...ESPECIALLY
AT KCHS...MAYBE AS HIGH AS 20 KT WITH SOME PINCHING OF THE
GRADIENT AND ENHANCEMENT FROM THE SEA BREEZE. WILL LIKELY DEAL
WITH ADDITIONAL REDUCTIONS IN VSBY FROM SMOKE AGAIN TONIGHT.
EXTENDED OUTLOOK...LOWERED VSBYS WILL CONTINUE TO OCCUR AT TIMES
AS A RESULT OF SMOKE FROM GA/FL WILDFIRES. OTHERWISE...NO
SIGNIFICANT WEATHER IS EXPECTED.
&&
.MARINE...
TODAY AND TONIGHT...S/SW FLOW WILL REMAIN IN PLACE BETWEEN HIGH
PRESSURE TO THE E AND LOW PRESSURE INLAND. CONDS COULD FLIRT WITH
ADVISORY CRITERIA AT TIMES BUT NOT ADVISORY WORTHY AT THIS POINT.
WILDFIRE SMOKE WILL CONTINUE TO AFFECT THE WATERS...WITH VISIBILITIES
OCCASIONALLY DOWN TO 3 NM OR LESS.
FRIDAY THROUGH TUESDAY...BERMUDA HIGH PRESSURE WILL REMAIN IN
PLACE THROUGH THE PERIOD. S/SW FLOW WILL DOMINATE WITH NIGHTTIME
SURGES ACROSS THE NEARSHORE WATERS AND AFTERNOON/EARLY EVENING
SURGES ALONG THE COASTLINE ASSOCIATED WITH THE SEABREEZE. NO
SIGNIFICANT CONCERNS IN THE MARINE FORECAST.
&&
.CLIMATE...
RECORD HIGHS FOR TODAY JUNE 23...
KCHS...100/1944
KCHL...101/1944
KSAV...102/1981
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR
SCZ044-045-048>050-052.
MARINE...NONE.
&&Hazardous weather outlook, Jun 23, 3:53 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 AM EDT THU JUN 23 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042- 043-047-051-241115- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-COASTAL JASPER- 353 AM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ044-045-048>050-052-241115- DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- 353 AM EDT THU JUN 23 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 6:12 AM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 612 AM EDT THU JUN 23 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 612 AM EDT THU JUN 23 2011 ...SMOKE FROM DISTANT WILDFIRES WILL IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY... SURFACE OBSERVATIONS AND EXPECTED WIND DIRECTIONS INDICATE THAT SMOKE BEING GENERATED FROM WILDFIRES ACROSS SOUTHERN GEORGIA AND NORTHERN FLORIDA WILL CONTINUE TO IMPACT THE AREA TODAY. VISIBILITIES WILL GENERALLY FALL NO LOWER THAN 3 MILES...BUT WILL BE REDUCED TO LESS THAN 1 MILE AT TIMES IN A FEW PLACES...MAINLY SOUTH OF INTERSTATE 16 IN GEORGIA WHICH IS CLOSER TO THE SMOKE SOURCE. PRECAUTIONARY/PREPAREDNESS ACTIONS.. PEOPLE WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING INDOORS. MOTORISTS SHOULD ALSO BE ALERT FOR SUDDEN CHANGES IN VISIBILITY...AND ARE URGED TO DRIVE WITH EXTREME CARE. IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:23 AM EDT | Heat Advisory | CHS | 15 hr | |
| Jun 23, 9:31 AM EDT | Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 9:33 AM EDT | Marine Dense Smoke Advisory | CHS | 3 hr | |
| Jun 23, 3:57 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Jun 23, 4:00 PM EDT | Special Marine Warning | CHS | 37 min | |
| Jun 23, 4:11 PM EDT | Special Weather Statement | CHS | McIntosh | 34 min |
| Jun 23, 4:42 PM EDT | Special Weather Statement | CHS | Liberty | 33 min |
| Jun 23, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 58 min |
| Jun 23, 4:51 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jun 23, 4:56 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Candler, Tattnall | 64 min |
| Jun 23, 5:28 PM EDT | Special Weather Statement | CHS | Liberty | 32 min |
| Jun 23, 5:42 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 63 min |
| Jun 23, 6:43 PM EDT | Special Weather Statement | CHS | McIntosh | 32 min |
| Jun 23, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 28 min |
| Jun 23, 6:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jun 23, 6:57 PM EDT | Special Marine Warning | CHS | 41 min | |
| Jun 23, 7:04 PM EDT | Special Weather Statement | CHS | Chatham | 26 min |
| Jun 23, 7:41 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 23, 3:46 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Jun 23, 4:04 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 23, 4:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Jun 23, 5:22 PM EDT | Special Weather Statement | CHS | Beaufort | 23 min |
| Jun 23, 5:24 PM EDT | Special Weather Statement | CHS | Charleston | 36 min |
| Jun 23, 5:42 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jun 23, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 40 min |
| Jun 23, 5:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 65 min |
| Jun 23, 6:31 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 59 min |
| Jun 23, 6:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Jun 23, 6:47 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
Nearby
Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.